Alert archive / Idaho / Special Weather Statements in 2012

Special Weather Statement, NWS Pocatello, ID

October 26, 2012Jefferson County, Idaho

NWS Pocatello, ID issued this special weather statement at Oct 26, 2012, 1:21 AM MDT for Jefferson County, Idaho. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2012, 1:21 AM MDT (07:21 UTC)
Expired
Oct 26, 2012, 3:15 AM MDT
In force
114 min
Issued by
NWS Pocatello, ID

County Jefferson County, ID

The radar

The Pocatello radar (KSFX), 90 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 7.4 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WWUS85 KPIH 260721
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
121 AM MDT FRI OCT 26 2012

IDZ019-020-260915-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
121 AM MDT FRI OCT 26 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
  WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 315 AM MDT

AREA OBSERVATIONS AND WEBCAMS SHOW AREAS OF FOG THIS MORNING 
ACROSS THE ADVISORY AREA. IN SOME CASES...VISIBILITY IS DROPPING TO 
NEAR ONE HALF MILE. DRIVE WITH CAUTION THIS MORNING WHEN YOU 
ENCOUNTER THESE CONDITIONS AS PATCHY BLACK IS POSSIBLE ON ROADS 
THROUGH THE EARLY MORNING.  

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   THE INL COMPLEX...
   ATOMIC CITY...
   SAGE JUNCTION...
   IDAHO FALLS...
   SHELLEY...
   REXBURG...
   RIGBY...
   ST. ANTHONY...

FOR THE LATEST ROAD CONDITIONS...YOU CAN VISIT 5-1-1 DOT IDAHO DOT 
GOV OR CALL 5-1-1 ON YOUR PHONE. 

LAT...LON 4407 11149 4390 11160 4335 11206 4347 11306
      4378 11278 4402 11251

$$

JKEYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Oct 25, 10:05 PM MDT, 3 hours 16 minutes earlier.

Area forecast discussion, Oct 25, 10:05 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1005 PM MDT THU OCT 25 2012

.UPDATE...PATCHY FREEZING FOG IN AREAS OF LIGHT SNOW DEVELOPING
THIS EVENING AROUND DRIGGS...SAINT ANTHONY...INTERSTATE 15
BETWEEN BLACKFOOT AND IDAHO FALLS AND SOME VALLEY ARAS IN THE
EASTERN HIGHLANDS. MUCH OF THIS SHOULD BE ASSOCIATED WITH
PRECIPITATION AND ENDING AS THE SHOWERS MOVE THROUGH THE EASTERN
HIGHLANDS PAST MIDNIGHT. RS

&&

.PREV DISCUSSION... /ISSUED 149 PM MDT THU OCT 25 2012/

SHORT TERM...TONIGHT THRU SUNDAY. THE LONG PERSISTENT UPPER LOW
HAS OPENED UP INTO A BROAD UPPER TROF WHICH DOMINATES MUCH OF THE
WEST. MINOR WAVES MOVING THRU THE TROF CONTINUE TO SET OFF SNOW
SHOWERS OVER ALL BUT THE SW PARTS OF THE FCST AREA. SNOW SHOWERS
ARE EXPECTED TO DIMINISH THIS EVENING WHEN THE AIRMASS STABILIZES
..WITH ONLY ISOLD COVERAGE OVERNIGHT IN THE EASTERN HIGHLANDS.
THE UPPER TROF MOVES OFF TO THE EAST BY FRI...BUT ANOTHER MINOR
WAVE MOVES THRU THE NW FLOW INTO ID BY FRI AFTN. THIS WILL SPREAD
SNOW SHOWERS ACROSS THE NORTHERN AND EASTERN PARTS OF THE FCST
AREA LATE FRI AFTN AND NIGHT. ANOTHER WAVE IN THE NW FLOW MOVES
INTO THE AREA EARLY SUN MORN FOR MORE SNOW SHOWERS THRU THE AFTN.
SNOWFALL AMTS FRI NIGHT AND SAT MAY REACH 2 TO 4 INCHES IN THE
CENTRAL MTNS AND NE HIGHLANDS...WITH ONLY MINIMAL ACCUMULATIONS
ELSEWHERE.

TEMPS WILL BEGIN TO RISE OVER THE WEEKEND AS THE UPPER RIDGE OVER
THE EASTERN PAC BEGINS TO DOMINATE THE WEST. HEDGES

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.
GENERALLY TRANSITION TO A MORE ZONAL FLOW ALOFT WITH MOST
PRECIPITATION IN HIGH ELEVATIONS.  GFS DRIVES A TROF THROUGH THURSDAY
WITH COLD FRONT WHILE THE EUROPEAN STILL A BIT FASTER DRIVING IT
THROUGH LATE WEDNESDAY OR WEDNESDAY NIGHT.  WILL HAVE WELL ABOVE
NORMAL TEMPERATURES MONDAY THROUGH WEDNESDAY WITH SNOW LEVELS ABOVE
8 THOUSAND FEET.  GENERALLY WENT WITH CLIMATOLOGICAL POPS WEDNESDAY
AND THURSDAY WITH THE NEXT TROF AND KEPT MAINLY IN MOUNTAINS MONDAY
AND TUESDAY.  HAVE SLIGHT COOL DOWN THURSDAY AFTER THE WARM
CONDITIONS MONDAY THROUGH WEDNESDAY.
GK

AVIATION...WILL HAVE SOME ISOLATED TO SCATTERED RAIN OR SNOW
SHOWERS MAINLY NEAR IDAHO FALLS AND POCATELLO LATE THIS AFTERNOON
AND EARLY EVENING.  10 TO 20 KNOT WINDS AT BYI...IDA AND PIH AS WELL
INTO EARLY EVENING.  WILL GO VFR ACROSS THE BOARD AFTER SUNSET.  MAY
BE A THREAT FOR FOG AT IDA BUT FOR NOW KEPT IT VFR.  EXPECT VFR
CONDITIONS AT THE TAF SITES FRIDAY.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 25, 6:17 AM MDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
617 AM MDT THU OCT 25 2012

IDZ017>025-031-032-261230-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
617 AM MDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SNOW OR SNOW SHOWERS WILL CONTINUE OFF AND ON INTO EARLY EVENING
ACROSS EASTERN IDAHO. ADDITIONAL SNOW ACCUMULATIONS OF 1-2 INCHES
ARE POSSIBLE IN THE MOUNTAINS WITH LESS THAN AN INCH FOR THE
VALLEYS. THE EXCEPTION WILL BE ACROSS PORTIONS OF THE UPPER SNAKE
PLAIN...HIGHLANDS AND EASTERN MOUNTAINS WHERE UP TO 3 INCHES OF
SNOW IS FORECAST. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH
NOON FOR AREAS NORTH AND EAST OF LINE FROM PALISADES RESERVOIR TO
RIGBY TO SMALL TO THE MONTANAN BORDER. 3 TO 6 INCHES TOTAL WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OCCASIONAL RAIN AND SNOW WILL AFFECT EASTERN IDAHO INTO EARLY NEXT
WEEK. AT THIS TIME...NO MAJOR RAIN OR SNOW EVENT IS EXPECTED. THE
BEST CHANCE OF SEEING MEASURABLE PRECIPITATION WILL BE ACROSS THE
CENTRAL AND EASTERN MOUNTAINS. TEMPERATURES WILL WARM UP
ESPECIALLY OVER THE WEEKEND...WITH HIGHS RETURNING TO THE 50S/LOW
60S IN THE VALLEYS. WE SHOULD SEE A STRONGER SYSTEM AFFECTING
EASTERN IDAHO FOR THE MIDDLE OF NEXT WEEK...POSSIBLY AS EARLY AS
HALLOWEEN.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Oct 25, 8:59 PM MDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
859 PM MDT THU OCT 25 2012

IDZ019-260600-
TETON ID-FREMONT ID-
859 PM MDT THU OCT 25 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
  EASTERN TETON COUNTY IN SOUTHEAST IDAHO

UNTIL MIDNIGHT MDT

LIGHT ACCUMULATIONS OF SNOW IS EXPECTED ON HIGHWAY 32 AND 33 BETWEEN
DRIGGS AND SAINT ANTHONY UNTIL MIDNIGHT. THE SNOW WILL BE
ACCOMPANIED BY FREEZING FOG AT TIMES AND MAY LIMIT VISIBILITY TO
LESS THAN ONE MILE. THIS COULD PRODUCE SLICK ROAD CONDITIONS. USE
EXTREME CAUTION IF TRAVELING ON AREA ROADS.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   SQUIRREL... FELT... DRIGGS AND  ASHTON...

LAT...LON 4413 11129 4373 11105 4363 11110 4363 11118
      4385 11128 4409 11151

RS
Special weather statement, Oct 25, 10:10 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1010 PM MDT THU OCT 25 2012

IDZ020-021-260715-
BINGHAM ID-BONNEVILLE ID-
1010 PM MDT THU OCT 25 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO

UNTIL 115 AM MDT

TRAVELERS ON INTERSTATE 15 BETWEEN BLACKFOOT AND IDAHO FALLS CAN
EXPECT LIGHT ACCUMULATIONS OF SNOW AND PATCHY FREEZING FOG THROUGH 1
AM MDT. THIS COULD PRODUCE SLICK ROAD CONDITIONS. USE EXTREME
CAUTION IF TRAVELING ON AREA ROADS.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   FORT HALL EAGLE LODGE... ROSE... OSGOOD AND  BLACKFOOT...

LAT...LON 4361 11199 4303 11236 4305 11252 4360 11218
Special weather statement, Oct 26, 1:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
121 AM MDT FRI OCT 26 2012

IDZ019-020-260915-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
121 AM MDT FRI OCT 26 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
  WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 315 AM MDT

AREA OBSERVATIONS AND WEBCAMS SHOW AREAS OF FOG THIS MORNING
ACROSS THE ADVISORY AREA. IN SOME CASES...VISIBILITY IS DROPPING TO
NEAR ONE HALF MILE. DRIVE WITH CAUTION THIS MORNING WHEN YOU
ENCOUNTER THESE CONDITIONS AS PATCHY BLACK IS POSSIBLE ON ROADS
THROUGH THE EARLY MORNING.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   THE INL COMPLEX...
   ATOMIC CITY...
   SAGE JUNCTION...
   IDAHO FALLS...
   SHELLEY...
   REXBURG...
   RIGBY...
   ST. ANTHONY...

FOR THE LATEST ROAD CONDITIONS...YOU CAN VISIT 5-1-1 DOT IDAHO DOT
GOV OR CALL 5-1-1 ON YOUR PHONE.

LAT...LON 4407 11149 4390 11160 4335 11206 4347 11306
      4378 11278 4402 11251

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 8:59 PM MDTSpecial Weather StatementPIHTeton3 hr
Oct 25, 10:10 PM MDTSpecial Weather StatementPIHBingham3 hr

Nearby

Special Weather Statements in Idaho, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.